Alert archive / Kansas / Freeze Warnings in 2018

Freeze Warning 2, NWS Wichita, KS

October 15, 201824 counties in Kansas

NWS Wichita, KS issued this freeze warning at Oct 15, 2018, 3:52 AM CDT for 24 counties in Kansas. It took effect at Oct 15, 2018, 9:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:52 AM CDT (08:52 UTC)
In effect from
Oct 15, 2018, 9:00 PM CDT
Expired
Oct 16, 2018, 9:01 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
All 24 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WWUS73 KICT 150852
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
352 AM CDT Mon Oct 15 2018

KSZ033-048>053-067>070-082-083-091>093-152300-
/O.NEW.KICT.FZ.W.0002.181016T0200Z-181016T1500Z/
/O.CON.KICT.FZ.W.0001.000000T0000Z-181015T1400Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, and Arkansas City
352 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
TUESDAY...

The National Weather Service in Wichita has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM CDT
Tuesday.

* Temperatures...will fall into the upper 20s over most locations
  during night. 

* Timing...Frost will develop this evening, with freezing
  temperatures below freezing in central Kansas by midnight and
  the rest of the area by 4 AM. 

* Impacts...Freezing temperatures could kill sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ071-072-094>096-098>100-152300-
/O.NEW.KICT.FZ.W.0002.181016T0200Z-181016T1500Z/
Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
352 AM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
TUESDAY...

The National Weather Service in Wichita has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM CDT
Tuesday.

* Temperatures...temperatures will drop into the upper 20s over
  most of the area.

* Timing...Frost will likely develop around midnight, with
  temperatures dropping near freezing between 2 and 3 AM. 

* Impacts...Freezing temperatures could kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ032-047-151400-
/O.CON.KICT.FZ.W.0001.000000T0000Z-181015T1400Z/
Russell-Barton-
Including the cities of Russell and Great Bend
352 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the upper 20s.

* Timing...Temperatures should climb above freezing between 9 AM
  and 10 AM. 

* Impacts...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
4 follow-up statements
812 
WWUS73 KICT 151347
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
847 AM CDT Mon Oct 15 2018


KSZ033-048>053-067>070-082-083-091>093-160400-
/O.EXP.KICT.FZ.W.0001.000000T0000Z-181015T1400Z/
/O.CON.KICT.FZ.W.0002.181016T0200Z-181016T1500Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, and Arkansas City
847 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* Temperatures...near or below freezing occurred this morning and
  are likely again tonight.

* Timing...areas of frost will develop this evening, and expand
  across much of the area through the overnight hours.

* Impacts...Freezing temperatures could kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ032-047-151500-
/O.EXP.KICT.FZ.W.0001.000000T0000Z-181015T1400Z/
Russell-Barton-
Including the cities of Russell and Great Bend
847 AM CDT Mon Oct 15 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

A widespread killing freeze has ended the growing season.

$$

KSZ071-072-094>096-098>100-160400-
/O.CON.KICT.FZ.W.0002.181016T0200Z-181016T1500Z/
Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
847 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT TUESDAY...

* Temperatures...will fall into the upper 20s by midnight or
  shortly thereafter, while bottoming out in the upper 20 for much
  of southeast Kansas during the early morning hours on Tuesday.

* Timing...Frost will likely develop around midnight, with
  temperatures dropping near freezing between 1 and 2 AM.

* Impacts...Freezing temperatures could kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
994 
WWUS73 KICT 152004
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
304 PM CDT Mon Oct 15 2018


KSZ033-048>053-067>072-082-083-091>096-098>100-161015-
/O.CON.KICT.FZ.W.0002.181016T0200Z-181016T1500Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
304 PM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT TUESDAY...

* Temperatures...In the upper 20s and lower 30s.

* Timing...Frost will likely develop around midnight, with 
  temperatures dropping near freezing between 1 and 2 AM.

* Impacts...Freezing temperatures could kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
128 
WWUS73 KICT 160822
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
322 AM CDT Tue Oct 16 2018

KSZ033-048>053-067>072-082-083-091>096-098>100-161500-
/O.CON.KICT.FZ.W.0002.000000T0000Z-181016T1500Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
322 AM CDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* Temperatures...low temperatures near 30 and in the upper 20s low
  lying areas. 

* Timing...temperatures should climb above freezing by 9 AM.

* Impacts...Freezing temperatures could kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
974 
WWUS73 KICT 161401
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
901 AM CDT Tue Oct 16 2018

KSZ033-048>053-067>072-082-083-091>096-098>100-161515-
/O.CAN.KICT.FZ.W.0002.000000T0000Z-181016T1500Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
901 AM CDT Tue Oct 16 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Wichita has cancelled the Freeze
Warning.

Morning temperatures have climbed back above freezing. Thus the freeze 
warning has been canceled. Some patchy frost will persist for 
another hour or two. 

$$

Ketcham

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:39 AM CDT, 13 minutes earlier.

Area forecast discussion, Oct 15, 3:39 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
339 AM CDT Mon Oct 15 2018

.SHORT TERM...(Today through Wednesday night)
Issued at 327 AM CDT Mon Oct 15 2018

Today-tonight:
Surface ridge will settle across the area, with light winds today
and near calm winds tonight. Anticipate good radiational cooling
tonight, but with snow melted and warm/wet soil, temperatures will
be quite challenging. The warm ground (2 inch soil temperatures
were in the mid 40s to lower 50s per KS mesonet) and saturated
soils would suggest hedging warmer, but temperatures in the upper
20s now as far east as KGBD would argue for cooler temperatures.
The new forecast is very close to the 25 percentile of the
guidance distribution and just slightly cooler than the previous
forecast. Without all the soil moisture, would certainly be one of
those nights with a several degree brief dip later in the night.
Also based on coordination, opted to not hoist freeze warning for
Russell and Barton counties since they clearly had a hard freeze
this morning and the growing season is over.

Tuesday-Wednesday:
Quiet and relatively cool weather will continue through the mid
week, as another piece of energy rotates through the longwave. This
will keep the cool airmass over the area, with a slow moderating
trend.

.LONG TERM...(Thursday through Sunday)
Issued at 327 AM CDT Mon Oct 15 2018

Some return flow develops early in the period with ECMWF a bit
faster and more agressive with its QPF. Both GFS and ECMWF 0000
UTC runs were similar to their respective earlier runs. The main
difference between the models is the ECMWF is a bit quicker and
further north with its QPF. Suspect this is a bit too fast, but
GFS may not be fast enough. Went in between, which is also close
to the previous forecast. Both agree that another cold front with
reinforcing cool air will edge into the area sometime on Friday,
but then diverge greatly by Sunday - with large surface high over
northern MO per ECMWF and what would be good return flow per GFS.
This would lead to a 8-10 degree difference in highs. Climatology
for Sunday would be in the upper 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1147 PM CDT Sun Oct 14 2018

Light wintry precipitation will exit the forecast area to the east
by 06-07z. MVFR to patchy high IFR ceilings will gradually exit
to the south between 06-09z, with VFR conditions expected
thereafter through Monday.

&&

.CLIMATE...
Issued at 327 AM CDT Mon Oct 15 2018

Records for Today:

Record lows
Chanute - Record: 32 in 1943
Salina  - Record: 26 in 1952
Wichita - Record: 33 in 1974

Record coolest highs
Chanute - Record: 50 in 2009
Russell - Record: 50 in 1969
Salina  - Record: 52 in 2009
Wichita - Record: 52 in 2009

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    47  29  61  39 /   0   0   0   0
Hutchinson      46  27  60  38 /   0   0   0   0
Newton          46  31  60  39 /   0   0   0   0
ElDorado        47  29  59  39 /   0   0   0   0
Winfield-KWLD   48  31  59  39 /   0   0   0   0
Russell         46  27  60  37 /   0   0   0   0
Great Bend      45  27  60  37 /   0   0   0   0
Salina          46  27  61  37 /   0   0   0   0
McPherson       45  27  60  37 /   0   0   0   0
Coffeyville     50  31  58  39 /   0   0   0   0
Chanute         48  29  59  39 /   0   0   0   0
Iola            48  29  59  39 /   0   0   0   0
Parsons-KPPF    49  29  58  39 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 9 PM this evening to 10 AM CDT Tuesday for
KSZ033-048>053-067>072-082-083-091>096-098>100.

Freeze Warning until 9 AM CDT this morning for KSZ032-033-
047>053-067>070-082-083-091>093.

&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...ADK
CLIMATE...PJH
Hazardous weather outlook, Oct 14, 10:43 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1043 PM CDT Sun Oct 14 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160345-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1043 PM CDT Sun Oct 14 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

River flooding continues in some areas. Please refer to the latest
flood warnings for further details.

Light wintry precipitation will gradually end from west to east
toward midnight. Light accumulations are likely.

A widespread freeze is expected across much of central, east-central
and south-central Kansas tonight. See the latest freeze warning for
details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

River flooding will continue through the rest of this week. Check
the flood warnings for the latest information.

A widespread freeze is expected across much of central, east-central
and south central Kansas on Monday and again on Tuesday morning.
See the latest freeze warning for details. Southeast Kansas could
see a freeze on Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Oct 14, 10:10 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     SNOW             6 S MAIZE               37.69N 97.48W
10/14/2018  M0.2 INCH        SEDGWICK           KS   NWS EMPLOYEE

&&

ADK
Local storm report, Oct 14, 10:13 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     SNOW             MCPHERSON               38.37N 97.66W
10/14/2018  E1.7 INCH        MCPHERSON          KS   PUBLIC

            DEPTH ESTIMATE FROM SOCIAL MEDIA PHOTO.

&&

ADK
Local storm report, Oct 14, 10:20 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     SNOW             1 W WICHITA EISENHOWER  37.66N 97.46W
10/14/2018  M0.3 INCH        SEDGWICK           KS   OFFICIAL NWS OBS

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE. STILL
            SNOWING.

&&

ADK
Local storm report, Oct 14, 10:50 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     SNOW             1 W WICHITA EISENHOWER  37.66N 97.46W
10/14/2018  M0.6 INCH        SEDGWICK           KS   OFFICIAL NWS OBS

            MEASURED AT THE NATIONAL WEATHER SERVICE. STILL SNOWING.

&&

ADK
Local storm report, Oct 14, 11:06 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             PLEVNA                  37.97N 98.31W
10/14/2018  E2.0 INCH        RENO               KS   PUBLIC

            TWO INCHES ON GRASS, ONE INCH ON ROAD. ESTIMATED ALONG
            HIGHWAY 50 BETWEEN PLEVNA AND SYLVIA. RECEIVED VIA SOCIAL
            MEDIA.

&&

ADK
Local storm report, Oct 15, 12:28 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CDT MON OCT 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     SNOW             N GODDARD               37.66N 97.58W
10/14/2018  M0.6 INCH        SEDGWICK           KS   NWS EMPLOYEE

            MEASURED JUST AFTER SNOW ENDED.

&&

METZGER

Nearby

Freeze Warnings in Kansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.